Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Am I getting tingling due to Zoloft?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
i was recently weaning down on Zoloft but have been on the same dose now for over a month. I get these electrical shock like feelings through my body seeming to end with lip tingling. I thought at first it was from the weaning down but now I'm not sure. I seem to be ok if sitting down but as soon as I get up it starts all over again.
Posted Thu, 12 Apr 2012 in Medicines and Side Effects
Answered by Dr. Puneet Maheshwari 31 minutes later

Thanks for the query.

As you have stated that you are suffering from long term depression, and you are on following medications like zoloft, clonazepam, vit d, vit b complex.

Now I will discuss about each of the drug---

1- zoloft( sertraline)--IT is an SSRI, used mainly in severe depression, panic attacks. its side effects are nausea, vomiting, muscle cramps, lethargy, diarrhoea, rach , itching , fever etc, you may experiance none or any of the following. But weaning of this drug will not cause any sympton, coz it is not an OPIOID, only opioids cause withdrawl symptoms.
So, the symptoms you are experiencing are not due to weaning of this medicine.

2- clonazepam-- it is an anti anxiety drug, the symptoms you are facing are again not due to this.

3- vitamin b and d supplements cant cause such symptoms.

In my opinion your diagnosis is the neurogenic pain-- the patients presents with the pricking pain in the hands and the face or any part of the body.

What to do for neurogenic pain.---

You will have to take methylcobalamine with gabapentin , once a day capsule, it will decrease the excessive firing rate of nerves , which are causing pain.

Along this take tab carbamazepine, it is very useful for all the neurogenic pains.

Add these 2 medicines with your routine drugs.

Take this for 15-20 days, after and i am sure that you will be absolutely all rite, with in this period.

Don't worry, it is a very common condition.

Hope this will help you, and I am ready for the future followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor